Alert archive / South Carolina / Special Weather Statements in 2019
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 18, 2019, 8:21 PM EDT for Hampton County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2019, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 18, 2019, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 18 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2281 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443
WWUS82 KCHS 190021
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
821 PM EDT Thu Jul 18 2019
SCZ042-047-190100-
Inland Jasper-Hampton-
821 PM EDT Thu Jul 18 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES...
At 821 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Scotia, or 13 miles southwest of Lake Warren
State Park, moving east at 15 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Yemassee, Estill, Furman, Scotia, Lena, Grays, Garnett and Pineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3279 8087 3260 8090 3255 8128 3256 8129
3255 8129 3257 8135 3263 8142 3264 8142
3265 8139 3269 8141 3271 8143 3273 8142
3276 8136 3280 8113 3285 8092
TIME...MOT...LOC 0021Z 249DEG 12KT 3266 8128
$$
DPBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:07 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 18, 6:07 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Charleston SC 607 PM EDT Thu Jul 18 2019 .SYNOPSIS... Into early next week, the area will remain hot and humid between an inland trough of low pressure and Atlantic high pressure. A cold front is expected to stall over or close to the region by the middle of next week, bringing higher rain chances and somewhat cooler temperatures. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Until Sunset: Radar shows thunderstorms far inland and along portions of the sea breeze. SPC Mesoscale Analysis continues to show MLCAPEs up to 3,000 J/kg ahead of these storms, which is enough energy to keep them going. Additionally, DCAPEs are around 1,000J/kg with some pockets up to 1,200 J/kg. This should lead to some marginally severe pulse storms with damaging winds. Steering winds aloft are fairly light, which is causing slow storm movements. If anything, the outflows are helping to drive their motion. With deep moisture in place (PWATs around 2"), very heavy rainfall is a concern with local flooding possible in low-lying and poorly drained areas. CAMs continue to be in good agreement showing the thunderstorms diminishing around sunset, perhaps with remnants lasting into the late evening. Tonight: Our area will remain between Atlantic high pressure and troughing inland. Both the synoptic models and the CAMs are in good agreement showing land areas relatively dry while there is a small risk of late night showers over the coastal waters. Temperatures will remain mild. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... Friday through Sunday: Outside any thunderstorms, heat index values will top out in the 105-109F range at many locations, and heat index values could briefly top out around 110F at some locations near the coast/just inland from the beaches as the sea breeze pushes inland. Guidance depicts above normal PoPs Friday afternoon/early evening, especially across southeast GA, due in part to an enhanced weakness in the upper ridge over the region. capped maximum PoPs around 50 percent across SE GA, but locally greater PoPs could eventually be required. In typical fashion for mid-July, a couple of pulse thunderstorms could briefly become severe with damaging wind gusts. Saturday and Sunday: Per latest guidance, only subtle changes in the configuration of the upper ridge and inland surface trough could translate to reduced coverage of diurnal/afternoon into evening thunderstorms as compared with Friday afternoon/evening. The risk for brief/isolated damaging wind gusts will continue each afternoon/evening. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Moderate confidence this period. The low-level lee-side trough looks to persist early in the week before deeper troughing likely moves into the area for mid week. This will mean increasing rain chances and lower temperatures, although hesitate to be too aggressive with rain chances so far out given the rarity of summertime cold fronts in this part of the country. Heat indices could still be near 110 degrees through Monday but the risk for Heat Advisories will likely be over starting Tuesday. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... 18Z TAFs: VFR for much of the afternoon. Thunderstorms are expected across portions of the area from late this afternoon through early this evening. The most likely times these will occur near the TAF sites is covered by VCTS. There is a high level of difficulty determining precise flight restrictions and timing. Amendments may be made later based on radar trends and possibly to add TEMPO groups. The thunderstorms will dissipate by later this evening, allowing VFR to prevail. Extended Aviation Outlook: VFR much of this period. Brief flight restrictions and gusty/shifting winds could occur within/near thunderstorms, especially during the afternoon/evening hours. The chance for thunderstorms/associated flight restrictions could be greatest Friday afternoon/evening and starting Tuesday as a cold front approaches the region. && .MARINE... Tonight: The synoptic pattern will consist of high pressure in the Atlantic and a trough inland. The surface pressure gradient will become elevated the first half of the night, causing the low level jet to set up. Expect S to SW winds up to 15-20 kt with higher gusts through midnight. Winds will gradually ease during the second half of the night, as the gradient lowers slightly. Seas will be in the 2-4 ft range. Friday through Tuesday: A typical summer pattern featuring a trough of low pressure inland and offshore high pressure will support a continuation of south/southwest winds through the period. Wind speeds will be enhanced near the coast during the afternoon/evening from the sea breeze and across coastal waters during the overnight. Through this weekend, winds should remain capped around 20 knots and seas should;d average 2-4 feet, below Small Craft Advisory levels. Early next week, a cold front will approach the region, and the probability for local SCA conditions could increase. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM...RJB AVIATION... MARINE...
Hazardous weather outlook, Jul 18, 3:36 PM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 336 PM EDT Thu Jul 18 2019 GAZ101-116>119-137>141-SCZ042>045-047>052-191945- Effingham-Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham- Long-Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Hampton-Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Beaufort-Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 336 PM EDT Thu Jul 18 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Excessive Heat: Above normal temperatures in the mid to upper 90s combined with dew point temperatures in the mid to upper 70s will lead to heat indices near 110 degrees each afternoon through at least Monday, especially near and east of I-95. Heat Advisories could eventually be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099-100-114-115-SCZ040-191945- Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale- 336 PM EDT Thu Jul 18 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-191945- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 336 PM EDT Thu Jul 18 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 18, 6:20 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Charleston SC
620 PM EDT Thu Jul 18 2019
GAZ137-140-182300-
Inland McIntosh-Long-
620 PM EDT Thu Jul 18 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LONG
COUNTIES...
At 620 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Tibet, moving east at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Tibet and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3151 8166 3154 8166 3155 8170 3158 8170
3161 8174 3160 8174 3161 8175 3161 8177
3162 8177 3163 8179 3165 8180 3173 8157
3172 8154 3150 8144 3146 8161
TIME...MOT...LOC 2220Z 247DEG 8KT 3155 8169
DPBSpecial weather statement, Jul 18, 6:59 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Charleston SC
659 PM EDT Thu Jul 18 2019
GAZ119-182330-
Coastal Chatham-
659 PM EDT Thu Jul 18 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY...
At 658 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Montgomery, or 9 miles south of Savannah,
moving east at 25 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Savannah, Wilmington Island, Fort Pulaski National Monument,
Montgomery, Tybee Island, Vernonburg, Skidaway Island and Sandfly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3185 8114 3186 8114 3187 8116 3190 8117
3190 8118 3197 8117 3198 8115 3204 8082
3203 8082 3201 8081 3195 8083 3183 8097
TIME...MOT...LOC 2258Z 259DEG 28KT 3192 8112
DPBLocal storm report, Jul 18, 7:47 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
747 PM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 2 N LEEFIELD 32.44N 81.61W
07/18/2019 BULLOCH GA 911 CALL CENTER
THE BULLOCH COUNTY 911 CENTER REPORTED A TREE DOWN ON
STILSON LEEFIELD ROAD. TIME IS ESTIMATED BY RADAR DATA.
&&
EVENT NUMBER CHS1900806
RADSpecial weather statement, Jul 18, 7:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Charleston SC
747 PM EDT Thu Jul 18 2019
SCZ043>045-190030-
Inland Berkeley-Inland Colleton-Dorchester-
747 PM EDT Thu Jul 18 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...BERKELEY
AND DORCHESTER COUNTIES...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 747 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Gourdin to
Dorchester, and moving east at 30 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Summerville, Moncks Corner, Givhans Ferry State Park, Slands Bridge,
Ladson, Dorchester, Ridgeville and St. Stephen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3343 7987 3340 7985 3337 7978 3332 7974
3332 7970 3330 7965 3302 8015 3302 8017
3300 8017 3289 8047 3299 8083 3327 8032
3327 8030 3350 7996
TIME...MOT...LOC 2347Z 282DEG 25KT 3347 7987 3315 8039
DPBLocal storm report, Jul 18, 7:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
759 PM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG TOWNSEND 31.54N 81.52W
07/18/2019 MCINTOSH GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON HWY 251 AND HWY 57. TIME IS
ESTIMATED BY RADAR DATA.
&&
EVENT NUMBER CHS1900807
RADSpecial weather statement, Jul 18, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
821 PM EDT Thu Jul 18 2019
SCZ042-047-190100-
Inland Jasper-Hampton-
821 PM EDT Thu Jul 18 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES...
At 821 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Scotia, or 13 miles southwest of Lake Warren
State Park, moving east at 15 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Yemassee, Estill, Furman, Scotia, Lena, Grays, Garnett and Pineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3279 8087 3260 8090 3255 8128 3256 8129
3255 8129 3257 8135 3263 8142 3264 8142
3265 8139 3269 8141 3271 8143 3273 8142
3276 8136 3280 8113 3285 8092
TIME...MOT...LOC 0021Z 249DEG 12KT 3266 8128
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:54 PM EDT | Special Marine Warning | CHS | 51 min | |
| Jul 18, 9:01 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Jul 18, 9:04 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jul 18, 10:01 PM EDT | Areal Flood Advisory | CHS | Charleston | 89 min |
| Jul 19, 7:09 PM EDT | Special Weather Statement | CHS | Jasper | 51 min |
| Jul 18, 8:24 PM EDT | Special Weather Statement | CHS | Evans | 36 min |
| Jul 19, 3:52 PM EDT | Special Weather Statement | CHS | Jenkins | 38 min |
| Jul 19, 4:21 PM EDT | Special Weather Statement | CHS | Liberty | 39 min |
| Jul 19, 4:30 PM EDT | Special Weather Statement | CHS | Screven | 45 min |
| Jul 19, 5:26 PM EDT | Special Weather Statement | CHS | Long | 34 min |
Nearby
Special Weather Statements in South Carolina, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.